MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH THORATEC RECHARGEABLE LI-ION BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-50207
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.Initial report name and address: (b)(6).
 
Event or Problem Description
Related manufacturer report number: 3003306248-2022-11288.It was reported that on (b)(6) 2022 around 11:00 am, the centrimag console screen showed a b3 alarm after a self-test was performed.The battery was exchanged in attempt to resolve the alarm; however, after the battery was exchanged an s3 alarm appeared.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the centrimag battery (serial #: (b)(6) was returned for evaluation for the reported event of b3 and s3 alarms.The battery returned with a console.The reported event was unable to be correlated to an issue with the returned battery.It was noted during the investigation that the battery was found to have expired on 31jul2018.Additional provided information stated that it is unknown if troubleshooting was performed to resolve the s3 alarm.There was no patient involved in the reported event.Provided information stated that exchanging the battery did not resolve the event.The device history records were reviewed for the centrimag battery (serial #: (b)(6) and the battery was found to pass all manufacturing and quality assurance specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual table 16 entitled ¿console alarms and alerts¿ addresses how to interpret and troubleshoot all system alarms including s3 and b3 alarms.The 2nd generation centrimag system operating manual table 15 entitled ¿console maintenance schedule¿ states that the battery needs to be replaced every 2 years.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC RECHARGEABLE LI-ION BATTERY
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key14799063
Report Number3003306248-2022-11289
Device Sequence Number4895632
Product Code DWA
UDI-Device Identifier07640135140535
UDI-Public07640135140535
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number201-50207
Device Catalogue Number104172
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown